Alert archive / Nebraska / Wind Advisories in 2008
Wind Advisory 19, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Oct 26, 2008, 3:42 AM CDT for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Oct 26, 2008, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2008, 3:42 AM CDT (08:42 UTC)
- In effect from
- Oct 26, 2008, 10:00 AM CDT
- Expired
- Oct 26, 2008, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Hastings, NE
All 30 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2876 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 260842 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 342 AM CDT SUN OCT 26 2008 KSZ005>007-017>019-NEZ041-048-049-062>064-075>077-084>087-261645- /O.NEW.KGID.WI.Y.0019.081026T1500Z-081027T0000Z/ /O.CON.KGID.FZ.A.0003.081027T0600Z-081027T1400Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-MERRICK-POLK- HALL-HAMILTON-YORK-ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS- THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...FULLERTON... CENTRAL CITY...OSCEOLA...GRAND ISLAND...AURORA...YORK... HASTINGS...CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD... SUPERIOR...NELSON...HEBRON 342 AM CDT SUN OCT 26 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING. VERY STRONG NORTH WINDS ARE EXPECTED TODAY AS SUSTAINED WIND SPEEDS INCREASE TO THE 30 TO 40 MPH RANGE FOR MOST AREAS DURING THE LATE MORNING AND AFTERNOON. WIND GUSTS WILL INCREASE TO 45 TO 55 MPH THIS AFTERNOON. THE STRONGEST WIND GUSTS NEAR 55 MPH THIS AFTERNOON WILL BE GENERALLY NORTH OF A LINE FROM LOUP CITY TO CENTRAL CITY. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A COLD FRONT WILL USHER IN MUCH COLDER AIR TONIGHT. TEMPERATURES ARE EXPECTED TO PLUNGE INTO THE 20S AND CAUSE A HARD FREEZE LATE SUNDAY NIGHT AND EARLY MONDAY MORNING. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NEZ039-040-046-047-060-061-072>074-082-083-261645- /O.NEW.KGID.WI.Y.0019.081026T1500Z-081027T0000Z/ VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-GOSPER-PHELPS- KEARNEY-FURNAS-HARLAN- INCLUDING THE CITIES OF...ORD...GREELEY...LOUP CITY...ST. PAUL... LEXINGTON...KEARNEY...ELWOOD...HOLDREGE...MINDEN...BEAVER CITY... ALMA 342 AM CDT SUN OCT 26 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. VERY STRONG NORTH WINDS ARE EXPECTED TODAY AS SUSTAINED WIND SPEEDS INCREASE TO THE 30 TO 40 MPH RANGE FOR MOST AREAS DURING THE LATE MORNING AND AFTERNOON. WIND GUSTS WILL INCREASE TO 45 TO 55 MPH THIS AFTERNOON. THE STRONGEST WIND GUSTS NEAR 55 MPH THIS AFTERNOON WILL BE GENERALLY NORTH OF A LINE FROM LOUP CITY TO CENTRAL CITY...INCLUDING THE COMMUNITY OF ORD. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HEINLEIN
3 follow-up statements
000 WWUS73 KGID 261446 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 946 AM CDT SUN OCT 26 2008 KSZ005>007-017>019-NEZ041-048-049-062>064-075>077-084>087-262300- /O.UPG.KGID.FZ.A.0003.081027T0600Z-081027T1400Z/ /O.NEW.KGID.FZ.W.0003.081027T0600Z-081027T1400Z/ /O.CON.KGID.WI.Y.0019.081026T1500Z-081027T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-MERRICK-POLK- HALL-HAMILTON-YORK-ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS- THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...FULLERTON... CENTRAL CITY...OSCEOLA...GRAND ISLAND...AURORA...YORK... HASTINGS...CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD... SUPERIOR...NELSON...HEBRON 946 AM CDT SUN OCT 26 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY. THIS REPLACES THE FREEZE WATCH. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. VERY STRONG NORTH WINDS ARE EXPECTED TODAY AS SUSTAINED WIND SPEEDS INCREASE INTO THE 30 TO 40 MPH RANGE. THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON AS WIND GUSTS INCREASE TO 45 TO 50 MPH. THE STRONGEST WIND GUSTS AROUND 50 MPH THIS AFTERNOON WILL BE GENERALLY NORTH OF A LINE FROM LOUP CITY TO CENTRAL CITY. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A COLD FRONT WILL USHER IN MUCH COLDER AIR TONIGHT. TEMPERATURES ARE EXPECTED TO PLUNGE INTO THE 20S AND CAUSE A HARD FREEZE LATE TONIGHT INTO EARLY MONDAY MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NEZ039-040-046-047-060-061-072>074-082-083-262300- /O.CON.KGID.WI.Y.0019.081026T1500Z-081027T0000Z/ VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-GOSPER-PHELPS- KEARNEY-FURNAS-HARLAN- INCLUDING THE CITIES OF...ORD...GREELEY...LOUP CITY...ST. PAUL... LEXINGTON...KEARNEY...ELWOOD...HOLDREGE...MINDEN...BEAVER CITY... ALMA 946 AM CDT SUN OCT 26 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... VERY STRONG NORTH WINDS ARE EXPECTED TODAY AS SUSTAINED WIND SPEEDS INCREASE INTO THE 30 TO 40 MPH RANGE. THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON AS WIND GUSTS INCREASE TO 45 TO 50 MPH. THE STRONGEST WIND GUSTS AROUND 50 MPH THIS AFTERNOON WILL BE GENERALLY NORTH OF A LINE FROM LOUP CITY TO CENTRAL CITY...INCLUDING THE COMMUNITY OF ORD. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WESELY
000 WWUS73 KGID 261918 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 218 PM CDT SUN OCT 26 2008 NEZ041-048-049-062>064-270000- /O.UPG.KGID.WI.Y.0019.000000T0000Z-081027T0000Z/ /O.NEW.KGID.HW.W.0002.081026T1918Z-081027T0000Z/ /O.CON.KGID.FZ.W.0003.081027T0600Z-081027T1400Z/ NANCE-MERRICK-POLK-HALL-HAMILTON-YORK- INCLUDING THE CITIES OF...FULLERTON...CENTRAL CITY...OSCEOLA... GRAND ISLAND...AURORA...YORK 218 PM CDT SUN OCT 26 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE HIGH WIND WARNING REPLACES THE WIND ADVISORY. A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY. VERY STRONG NORTH WINDS ARE EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON WITH SUSTAINED WIND SPEEDS TO AROUND 40 MPH AND GUSTS AS HIGH AS 60 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A COLD FRONT WILL USHER IN MUCH COLDER AIR TONIGHT. TEMPERATURES ARE EXPECTED TO PLUNGE INTO THE LOWER TO MID 20S AND CAUSE A HARD FREEZE LATE TONIGHT INTO EARLY MONDAY MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NEZ039-040-046-047-270000- /O.UPG.KGID.WI.Y.0019.000000T0000Z-081027T0000Z/ /O.NEW.KGID.HW.W.0002.081026T1918Z-081027T0000Z/ VALLEY-GREELEY-SHERMAN-HOWARD- INCLUDING THE CITIES OF...ORD...GREELEY...LOUP CITY...ST. PAUL 218 PM CDT SUN OCT 26 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THIS REPLACES THE WIND ADVISORY. VERY STRONG NORTH WINDS ARE EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON WITH SUSTAINED WIND SPEEDS TO AROUND 40 MPH AND GUSTS AS HIGH AS 60 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ KSZ005>007-017>019-NEZ075>077-084>087-270000- /O.CON.KGID.FZ.W.0003.081027T0600Z-081027T1400Z/ /O.CON.KGID.WI.Y.0019.000000T0000Z-081027T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-ADAMS-CLAY-FILLMORE- FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...HASTINGS... CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 218 PM CDT SUN OCT 26 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. VERY STRONG NORTH WINDS ARE EXPECTED TODAY AS SUSTAINED WIND SPEEDS INCREASE INTO THE 30 TO 40 MPH RANGE WITH WIND GUSTS TO 45 TO 55 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A COLD FRONT WILL USHER IN MUCH COLDER AIR TONIGHT. TEMPERATURES ARE EXPECTED TO PLUNGE INTO THE 20S AND CAUSE A HARD FREEZE LATE TONIGHT INTO EARLY MONDAY MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NEZ060-061-072>074-082-083-270000- /O.CON.KGID.WI.Y.0019.000000T0000Z-081027T0000Z/ DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN- INCLUDING THE CITIES OF...LEXINGTON...KEARNEY...ELWOOD... HOLDREGE...MINDEN...BEAVER CITY...ALMA 218 PM CDT SUN OCT 26 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WESELY
000 WWUS73 KGID 262357 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 657 PM CDT SUN OCT 26 2008 NEZ041-048-049-062>064-270800- /O.EXP.KGID.HW.W.0002.000000T0000Z-081027T0000Z/ /O.CON.KGID.FZ.W.0003.081027T0600Z-081027T1400Z/ NANCE-MERRICK-POLK-HALL-HAMILTON-YORK- INCLUDING THE CITIES OF...FULLERTON...CENTRAL CITY...OSCEOLA... GRAND ISLAND...AURORA...YORK 657 PM CDT SUN OCT 26 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... ...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... WIND SPEEDS HAVE WEAKENED AND WILL CONTINUE TO SUBSIDE EVEN MORE EARLY THIS EVENING...THEREFORE THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM. TEMPERATURES OVERNIGHT ARE EXPECTED TO PLUNGE INTO THE LOWER TO MID 20S AND CAUSE A HARD FREEZE LATE TONIGHT INTO EARLY MONDAY MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NEZ039-040-046-047-270100- /O.EXP.KGID.HW.W.0002.000000T0000Z-081027T0000Z/ VALLEY-GREELEY-SHERMAN-HOWARD- INCLUDING THE CITIES OF...ORD...GREELEY...LOUP CITY...ST. PAUL 657 PM CDT SUN OCT 26 2008 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... WIND SPEEDS HAVE WEAKENED AND WILL CONTINUE TO SUBSIDE EVEN MORE EARLY THIS EVENING...THEREFORE THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM. $$ KSZ005>007-017>019-NEZ075>077-084>087-270800- /O.EXP.KGID.WI.Y.0019.000000T0000Z-081027T0000Z/ /O.CON.KGID.FZ.W.0003.081027T0600Z-081027T1400Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-ADAMS-CLAY-FILLMORE- FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...HASTINGS... CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 657 PM CDT SUN OCT 26 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... WIND SPEEDS HAVE WEAKENED AND WILL CONTINUE TO SUBSIDE EVEN MORE EARLY THIS EVENING...THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM. TEMPERATURES OVERNIGHT ARE EXPECTED TO PLUNGE INTO THE 20S AND CAUSE A HARD FREEZE LATE TONIGHT INTO EARLY MONDAY MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NEZ060-061-072>074-082-083-270100- /O.EXP.KGID.WI.Y.0019.000000T0000Z-081027T0000Z/ DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN- INCLUDING THE CITIES OF...LEXINGTON...KEARNEY...ELWOOD... HOLDREGE...MINDEN...BEAVER CITY...ALMA 657 PM CDT SUN OCT 26 2008 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... WIND SPEEDS HAVE WEAKENED AND WILL CONTINUE TO SUBSIDE EVEN MORE EARLY THIS EVENING...THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Oct 25, 11:44 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Oct 25, 11:44 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1144 PM CDT SAT OCT 25 2008
.AVIATION...06Z TAF. THE MAIN CONCERN FOR THE TAF PERIOD IS STRONG AND
GUSTY NORTHWEST WINDS. A COLD FRONTAL BOUNDARY HAS ALREADY PASSED
THROUGH KGRI AND SWITCHED WINDS TO THE NORTHWEST. WIND SPEEDS WILL
INCREASE NEAR 30KTS AFTER DAYBREAK AND REMAIN STRONG AND GUSTY
DURING THE AFTERNOON. THE WIND SPEEDS WILL BEGIN TO SUBSIDE SUNDAY
EVENING. ASIDE FROM THE WINDS...ANY CLOUD COVER WILL BE AT VFR
HEIGHTS AND VISIBILITIES WILL REMAIN UNRESTRICTED.
&&
PREV DISCUSSION... /ISSUED 216 PM CDT SAT OCT 25 2008/
SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT. COLDER TEMPERATURES
RETURN BUT EXPECT DRY CONDITIONS THIS TIME AROUND. PRIMARY FORECAST
CONCERN WILL CENTER AROUND LOW TEMPERATURES SUNDAY NIGHT.
A COLD FRONT SWEEPS THROUGH THE CWA TONIGHT...WHICH WILL BRING THE
WINDS BACK OUT OF THE NORTH. CLOUDS AND WIND ASSOCIATED WITH THE
FRONT WILL KEEP TEMPERATURES UP ABOVE FREEZING TONIGHT. NORTH WINDS
THEN INCREASE SIGNIFICANTLY DURING THE DAY ON SUNDAY AS CLOUDS CLEAR
OUT AND MIXING ALLOWS STRONGER WINDS TO MAKE THEIR WAY TO THE
SURFACE. NORTHERN ZONES WILL BE CLOSE TO MEETING WIND ADVISORY
CRITERIA BY SUNDAY AFTERNOON AND WITH TEMPERATURES ONLY IN THE 50S
IT WILL FEEL A BIT ON THE COLD SIDE.
WINDS DIE DOWN SUNDAY NIGHT BUT DO NOT DIE OUT ALL TOGETHER. THIS IS
A VERY COLD AND DRY AIR MASS FOR THIS TIME OF YEAR AS A 1042MB HIGH
SETTLES INTO WESTERN NEBRASKA BY LATE SUNDAY NIGHT. DEWPOINTS FALL
INTO THE TEENS WITH NORTHERN ZONES POSSIBLY SEEING SINGLE DIGIT
DEWPOINTS. TEMPERATURES AT 850 MB FALL TO -4C TO -8C AS THE COLDEST
AIR OF THE SEASON SLIDES INTO OUR REGION. ALSO EXPECT CLEAR SKIES
SUNDAY NIGHT WHICH WILL PROMOTE COOLING. MODEL GUIDANCE LOW
TEMPERATURES RANGE FROM THE UPPER TEENS IN OUR NORTHERN CWA TO THE
MID 20S OVER OUR KANSAS COUNTIES. HAVING AT LEAST SOME WIND
OVERNIGHT COULD LIMIT COOLING A LITTLE AND EVEN GOING ABOVE GUIDANCE
BY 2 OR 3 DEGREES WILL STILL GIVE EVERYONE A VERY HARD KILLING
FREEZE. THE KIND OF FREEZE THAT LEAVES A THICK LAYER OF ICE IN
OUTSIDE WATER BUCKETS. THIS WILL BE THE FIRST HARD KILLING FREEZE
FROM HASTINGS AND GRAND ISLAND SOUTH AND EAST. THEREFORE...A FREEZE
WATCH HAS BEEN HOISTED FOR THOSE AREAS THAT HAVE YET TO SEE A HARD
KILLING FREEZE...GENERALLY SOUTHEAST OF A FULLERTON...GRAND
ISLAND...HASTINGS...FRANKLIN...PHILLIPSBURG LINE. TEMPERATURES LATE
SUNDAY NIGHT INTO EARLY MONDAY MORNING WILL FALL TO AROUND 20 IN THE
ORD AREA TO THE MID 20S IN NORTH CENTRAL KANSAS.
LONG TERM...12Z MONDAY THROUGH SATURDAY. MAIN FORECAST CONCERN WILL
BE TEMPERATURES.
A COLD HIGH PRESSURE SYSTEM WILL ALLOW FOR A COLD START TO THE
MORNING MONDAY AND WITH THE HIGH PRESSURE SYSTEM REMAINING ACROSS
THE AREA...EXPECT THAT TEMPERATURES WILL REMAIN COOL ON MONDAY. THE
SURFACE HIGH CONTINUES ACROSS THE AREA MONDAY NIGHT BUT SOME WARM
ADVECTION WILL KEEP TEMPERATURES FROM GETTING QUITE AS COLD AS
SUNDAY NIGHT. THE SURFACE HIGH MOVES TO THE SOUTHEAST AND WINDS TURN
TO THE SOUTH ON TUESDAY. THE WARM ADVECTION AND SOUTHERLY SURFACE
WINDS CONTINUE EARLY FRIDAY. THIS SHOULD KEEP TEMPERATURES ON A
WARMING TREND THROUGH THURSDAY. IN ADDITION A WEAK UPPER RIDGE
BUILDS INTO THE AREA ON WEDNESDAY WHICH ALSO KEEPS THINGS WARM AND
DRY.
LATE THURSDAY AND FRIDAY AN UPPER WAVE MOVES THROUGH THE REGION.
THERE IS LITTLE TO NO MOISTURE FOR THIS WAVE TO WORK WITH AND
EXPECT A SLIGHT INCREASE IN CLOUDS...BUT NO PRECIPITATION WITH
THIS WAVE. TEMPERATURES WILL REMAIN IN THE MID TO UPPER 60S FRIDAY
AND SATURDAY.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...FREEZE WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING FOR
NEZ041-048-049-062>064-075>077-084>087.
KS...FREEZE WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING FOR
KSZ005>007-017>019.
&&Hazardous weather outlook, Oct 25, 3:04 PM CDT, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 304 PM CDT SAT OCT 25 2008 KSZ005>007-019-NEZ039>041-046>049-060>064-072>077-082>087-261200- PHILLIPS-SMITH-JEWELL-MITCHELL-VALLEY-GREELEY-NANCE-SHERMAN- HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER- PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER- NUCKOLLS-THAYER- 304 PM CDT SAT OCT 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LOW TEMPERATURES SUNDAY NIGHT ARE FORECAST TO FALL INTO THE 20S...BRINGING THE FIRST HARD FREEZE OF THE SEASON TO MUCH OF THE OUTLOOK AREA. A FREEZE WATCH IS IN EFFECT FOR LOCATIONS THAT HAVE YET TO SEE A HARD FREEZE. A COLD FRONT WILL PASS THROUGH THE REGION TONIGHT AND RESULT IN STRONG NORTH WINDS ON SUNDAY. LOCATIONS ALONG AND NORTH OF HIGHWAY 6 COULD SEE SUSTAINED WINDS APPROACHING 30 MPH WITH GUSTS TO OVER 40 MPH BY SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ017-018-261200- ROOKS-OSBORNE- 304 PM CDT SAT OCT 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR OSBORNE AND ROOKS COUNTIES IN NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. AREAS OF FLOODING WILL CONTINUE ALONG STRETCHES OF THE SOUTH FORKS OF THE SOLOMON RIVER. PLEASE REFER TO THE FLOOD PRODUCTS IN EFFECT FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LOW TEMPERATURES SUNDAY NIGHT ARE FORECAST TO FALL INTO THE MID TO UPPER 20S...BRINGING THE FIRST HARD FREEZE OF THE SEASON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) WESELY
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 9:46 AM CDT | Freeze Warning | GID | Adams, Clay, Fillmore, Franklin, Hall, Hamilton and 7 more | 23 hr |
| Oct 26, 2:18 PM CDT | High Wind Warning | GID | Greeley, Hall, Hamilton, Howard, Merrick, Nance and 4 more | 5 hr |
Nearby
Wind Advisories in Nebraska, 2008Wind Advisories in Kansas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.